Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Isometry groups of Riemannian solvmanifolds

Authors: Carolyn S. Gordon and Edward N. Wilson
Journal: Trans. Amer. Math. Soc. 307 (1988), 245-269
MSC: Primary 53C30
MathSciNet review: 936815
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simply connected solvable Lie group $ R$ together with a left-invariant Riemannian metric $ g$ is called a (simply connected) Riemannian solvmanifold. Two Riemannian solvmanifolds $ (R,\,g)$ and $ (R' ,\,g' )$ may be isometric even when $ R$ and $ R' $ are not isomorphic. This article addresses the problems of (i) finding the "nicest" realization $ (R,\,g)$ of a given solvmanifold, (ii) describing the embedding of $ R$ in the full isometry group $ I(R,\,g)$, and (iii) testing whether two given solvmanifolds are isometric. The paper also classifies all connected transitive groups of isometries of symmetric spaces of noncompact type and partially describes the transitive subgroups of $ I(R,\,g)$ for arbitrary solvmanifolds $ (R,\,g)$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C30

Retrieve articles in all journals with MSC: 53C30

Additional Information

PII: S 0002-9947(1988)0936815-X
Article copyright: © Copyright 1988 American Mathematical Society